Alert archive / Michigan / Storm Watches in 2012
Storm Watch 1, NWS Gaylord, MI
NWS Gaylord, MI issued this storm watch at Mar 9, 2012, 4:54 PM EST. It took effect at Mar 10, 2012, 4:00 AM EST. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 4:54 PM EST (21:54 UTC)
- In effect from
- Mar 10, 2012, 4:00 AM EST
- Expired
- Mar 10, 2012, 4:58 AM EST
- In force
- 58 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
693 WHUS73 KAPX 092154 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 454 PM EST FRI MAR 9 2012 LMZ323-342-100600- /O.EXB.KAPX.SC.Y.0027.000000T0000Z-120310T0000Z/ /O.NEW.KAPX.GL.W.0018.120310T0900Z-120311T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 454 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-100600- /O.EXT.KAPX.SC.Y.0027.000000T0000Z-120310T0000Z/ /O.NEW.KAPX.GL.W.0018.120310T0900Z-120311T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 454 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-100600- /O.EXT.KAPX.GL.W.0017.000000T0000Z-120310T0000Z/ /O.NEW.KAPX.GL.A.0010.120310T1200Z-120311T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 454 PM EST FRI MAR 9 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-100600- /O.EXB.KAPX.SC.Y.0027.000000T0000Z-120310T0000Z/ /O.NEW.KAPX.SR.A.0001.120310T0900Z-120311T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 454 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345-346-349-100600- /O.EXT.KAPX.SC.Y.0027.000000T0000Z-120310T0000Z/ /O.NEW.KAPX.GL.A.0010.120310T1200Z-120311T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- 454 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
343 WHUS73 KAPX 100337 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EST FRI MAR 9 2012 LMZ323-341-342-101145- /O.CON.KAPX.GL.W.0018.120310T0900Z-120311T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1037 PM EST FRI MAR 9 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-101145- /O.CON.KAPX.GL.A.0010.120310T1200Z-120311T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1037 PM EST FRI MAR 9 2012 ...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ344>346-101145- /O.CON.KAPX.SR.A.0001.120310T0900Z-120311T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 PM EST FRI MAR 9 2012 ...STORM WATCH REMAINS IN EFFECT FROM 4 AM EST SATURDAY THROUGH SATURDAY EVENING... A STORM WATCH REMAINS IN EFFECT FROM 4 AM EST SATURDAY THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
538 WHUS73 KAPX 100958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EST SAT MAR 10 2012 LMZ344>346-101700- /O.UPG.KAPX.SR.A.0001.000000T0000Z-120311T0300Z/ /O.NEW.KAPX.SR.W.0001.120310T0958Z-120311T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 458 AM EST SAT MAR 10 2012 ...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE STORM WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. $$ LMZ323-341-342-101700- /O.CON.KAPX.GL.W.0018.000000T0000Z-120311T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 458 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-101700- /O.UPG.KAPX.GL.A.0010.120310T1200Z-120311T0300Z/ /O.NEW.KAPX.SC.Y.0028.120310T1800Z-120311T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 458 AM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 5 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this storm watch went out at Mar 9, 4:53 PM EST, 1 minute earlier.
Area forecast discussion, Mar 9, 4:53 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
453 PM EST FRI MAR 9 2012
.SYNOPSIS...
ISSUED AT 430 PM EST FRI MAR 9 2012
GUSTY NORTHWEST WINDS BEHIND A WEAK CLIPPER SYSTEM WHICH SWEPT
ACROSS THE NORTHERN GREAT LAKES EARLIER...WILL GENERATE LAKE EFFECT
SNOW SHOWERS THROUGHOUT NORTHERN MICHIGAN... AN AREA OF HIGH
PRESSURE FROM THE PLAINS WILL BUILD INTO THE STATE TONIGHT WHICH
WILL BRING AN END TO THESE SNOW SHOWERS BY THIS EVENING. WELL ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED ACROSS NORTHERN MICHIGAN THROUGH
THE UPCOMING WORK WEEK. A FEW RAIN SHOWERS CAN BE EXPECTED MONDAY AS
A WEAK SYSTEM APPROACHES FROM THE NORTHERN PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 430 PM EST FRI MAR 9 2012
THINGS ARE DEFINITELY QUIETING DOWN. AN UPPER LEVEL TROUGH AND
LOW LEVEL COLD POOL ARE STARTING TO EXIT NRN MICHIGAN...ALLOWING
HIGHER PRESSURE AND DRIER AIR TO WORK THEIR WAY INTO THE REGION.
AS A RESULT THE LAKE EFFECT AND THE DEPARTING COLD POOL...LAKE
EFFECT SNOW SHOWERS WERE RAPIDLY DIMINISHING/WEAKENING FROM WEST
TO EAST. THERE ARE STILL...AND WILL STILL BE...ANOTHER COUPLE
HOURS OF FAIRLY STRONG...BUT BRIEF SNOW SHOWERS AND BLOWING SNOW
ACROSS EASTERN SECTIONS OF CHIPPEWA AND MACKINAC COUNTIES THROUGH
7PM...BEFORE THINGS QUIET DOWN EVERYWHERE IN NRN MICHIGAN. WILL GO
AHEAD AND DROP THE ADVISORY...SINCE THE ACTION IS NO LONGER
WIDESPREAD.
THE ADVANCING HIGH PRESSURE RESULTS IN ANTICYCLONIC LOW LEVEL FLOW
TO ALSO AID IN KNOCKING DOWN ANY SNOW SHOWERS EARLY THIS
EVENING...AS WELL AS LAKE EFFECT CLOUDS. CAN FORESEE A PERIOD OF
CLEAR SKIES IN MOST AREAS THIS EVENING/JUST PAST MIDNIGHT. WITH
SUCH A DRY AIR MASS AROUND...AND RAPIDLY WEAKENING WINDS DUE TO
THE HIGH PRESSURE...TEMPERATURES FOR A FEW HOURS SHOULD BE ABLE TO
FALL OFF THE CHARTS. CAN SEE LOW TEMPS IN THE SINGLE DIGITS ABOVE
ZERO IN MANY AREAS TONIGHT.
READINGS WILL RISE SOMEWHAT OVERNIGHT WITH THE ONSET OF STRONG
WARM ADVECTION ALOFT AS A WARM FRONT WORKS INTO THE WESTERN GREAT
LAKES. THIS WILL ALLOW INCREASING AND THICKENING MID AND UPPER
LEVEL CLOUDS (CURRENTLY OVER MN/SASKATCHEWAN ATTM). THE THERMAL
GRADIENT TIGHTENS SO MUCH...THAT EVEN THE VERY DRY AIR MASS THAT
STARTS OUT THE NIGHT...MAY MOISTEN TO A DEGREE FOR MAYBE SOME
LIGHT SNOW/FLURRIES TO FALL OUT OF THE SKY DESPITE A DRY SUB5KFT
LAYER. THE CHANCE FOR THIS WILL MAINLY RESIDE IN EASTERN UPPER.
NO ACCUMULATION IS EXPECTED THOUGH.
THE MAIN WEATHER FOCUS BEGINS EARLY IN THE DAY SATURDAY. EVEN WITH
WARM ADVECTION UNDERWAY BY DAYBREAK AND THROUGH THE ENTIRE
DAY AS THE STRONG WARM FRONT BLASTS THROUGH US...THE STABILITY
OVER THE LAKES WILL REMAIN SLIGHTLY UNSTABLE AT FIRST. VERY STRONG
WINDS ARE EXPECTED TO DEVELOP OVER LAKE MICHIGAN SHORTLY INTO THE
MORNING. THESE WINDS WILL BATTER THE COASTAL COMMUNITIES THROUGH
MUCH OF SATURDAY. CAN EASILY FORESEE GUSTS TO 50 MPH AT
TIMES AND A NEEDED ADVISORY...WHILE INLAND COMMUNITIES WILL
LIKELY PEAK JUST BELOW ADVISORY CRITERIA IN THE 35 TO 45 MPH
RANGE. THE STRONG WARMING WILL ALLOW SUCH A CHILLY START TO THE
DAY...TO REBOUND INTO THE 40S EVERYWHERE. DID HAVE SOME THOUGHTS
AS TO THE WARM FRONT GETTING HUNG UP AROUND SSM...WHICH IS MANY
TIMES TYPICAL. BUT NO EASTERLY FLOW SEEN PRIOR TO THE WARM
FRONT...SO IT SHOULD HAVE AN EASIER TIME LIFTING THROUGH ALL OF
EASTERN UPPER. SKIES BEHIND THE WARM FRONT WILL BECOME RATHER
SUNNY THROUGH THE DAY. SO...QUITE BREEZY...BUT THIS IS WHERE WE
BEGIN OUR STRETCH OF VERY WARM WEATHER AND A STRONG HINT OF
SPRING.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 430 PM EST FRI MAR 9 2012
SATURDAY NIGHT/SUNDAY...WE ARE IN THE RETURN FLOW BEHIND THE WARM
FRONT OVERNIGHT WITH THE 500 MB RIDGE BEGINNING TO BUILD INTO THE
FORECAST AREA. LOTS OF DRY AIR IN THE 700-500 MB LAYER (RH<20% BY
12Z) AND AT THE 850 MB LEVEL (RH~30% AT 12Z). THIS CONTINUES INTO
THE DAY TIME ON SUNDAY. OTHER THAN SOME HIGH CLOUDS, OUT AHEAD OF
THE STORM, IT LOOKS LIKE A SUNNY TO PARTLY CLOUDY DAY WITH
TEMPERATURES MAKING A RUN AT 60F. ESPECIALLY WITH THE 850 MB
TEMPERATURES ON THE GFS AND ECMWF MAKING IT TO 8C+. THINK THAT WITH
THE WIND, WILL HAVE MODERATE MIXING, SO WOULD EXPECT THAT THE 55-60F
IS ACHIEVABLE IN THE REGION.
SUNDAY NIGHT...MODELS HAVE THE RAIN STAYING OUT IN THE EVENING. SO
HAVE CUT BACK THE POPS DURING THE EVENING. IT LOOKS LIKE THE RAIN
WON'T GET INTO THE REGION UNTIL AROUND 09Z, WHEN THE DIFFLUENT AXIS
AND THE HEAD OF THE 500 MB JET STREAK BEGINS TO NOSE INTO THE
FORECAST AREA. THERE IS A SMALL CHANCE OF THUNDER NORTH OF M-55
DURING THIS PERIOD, AS THE 850-700 MB LAPSE RATES ARE AROUND
5.5C/KM, BUT WOULD LIKE TO SEE THEM A LITTLE STEEPER AT THIS TIME OF
YEAR.
MONDAY...ONCE THE FRONT (PROBABLY OCCLUDED AT THIS TIME) IS THROUGH
THE FORECAST AREA, THE 500 MB LOW WILL BEGIN THE FORCING WITH LOWS
BECOME VERTICALLY STACKED. THIS ALLOWS FOR LIGHT RAIN OVER THE
FORECAST AREA. WOULD NOT BE SURPRISED IF THERE ISN'T A TIME OF
DRIZZLE AS THE 700-500 MB DRY SLOT MOVES OVER THE REGION. OVERNIGHT,
THE RAIN TURNS MORE SHOWERY, AND PROBABLY DIMINISHES TO PATCHY
DRIZZLE AS THE 500 MB LOW MOVES OUT AND THE 700-500 MB MOISTURE
MOVES TO THE EAST WITH IT. THIS LEAVES MOISTURE AROUND AND BELOW 850
MB WITH SOME WEAK FORCING. HOWEVER, BY 12Z, MOST, IF NOT ALL OF THE
RAIN WILL OUT OF THE REGION AS THE MID LEVEL AND SFC RIDGING BEGINS
TO BUILDING INTO THE REGION.
EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, THE PRECIPITATION WILL
BE OUT OF THE REGION AS THE HIGH PRESSURE BUILDS INTO THE REGION
DURING THE DAY. SO WILL CONTINUE THE DRY FORECAST FOR THE DAY. AT
NIGHT, IT LOOKS LIKE THE GFS IS A LITTLE QUICK ON SOME CONVECTIVE
TYPE PRECIPITATION (WHICH THE 12Z BACKED OFF), SO WILL LEAVE THE
NIGHT DRY. WEDNESDAY, THINK THAT THE GFS IS OVERDONE ON THE FRONT AS
IT MOVES IN. THERE IS SO LITTLE MOISTURE IN THE 700-500 MB IT IS
LOOKING TOO WET IN THE 850 MB LAYER THAT THE RAIN COMING OUT IS TOO
MUCH. SO WILL SCALE BACK THE RAIN FOR THE DAY. AT NIGHT, HOWEVER,
THE 500 MB SHORTWAVE TROUGH LOOKS TO REINFORCE THE COLD FRONT, WHICH
WILL KICK OFF SOME OF RAIN OVERNIGHT. THURSDAY, HIGH PRESSURE BUILDS
INTO THE REGION QUICKLY AND LOOKS LIKE DRY WEATHER. FRIDAY, THE HIGH
PRESSURE STAYS THROUGH THE DAY SO DRY WEATHER.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 100 PM EST FRI MAR 9 2012
LAKE EFFECT SNOWS CONTINUE ACROSS THE TAF SITES WITH ONLY SMALL
CHANCES OF SEEING IFR VSBYS. HOWEVER...COUPLE IN THE STRONG/GUSTY
NW WINDS AND THERE CAN DEFINITELY BE SOME BLOWING SNOW LEADING TO
IFR/MVFR. DRY AIR AND HIGH PRESSURE WILL END THE SNOW BY LATE
AFTERNOON/EARLY EVENING WITH LIGHT WINDS OVERNIGHT. WINDS REALLY
RAMP UP TOWARD DAYBREAK WITH LOW LEVEL WIND SHEAR DEVELOPING AT
TVC/MBL. THIS WIND SHEAR COULD BE RATHER IMPRESSIVE AT MBL
CONSIDERING A LIGHT DRAINAGE FLOW MAY SET UP WITH MIXING BEING
MINIMAL LONGER THROUGH THE MORNING. WINDS ALOFT AT 1500 FEET
EXPECTED TO BE RAMPING UP AS HIGH AS 50KTS. ONLY SOME MID AND HIGH
CLOUD STREAMING IN OVERNIGHT AND INTO TOMORROW...MAYBE A SMALL
CHANCE OF SEEING A FLURRY.
&&
.MARINE...
ISSUED AT 430 PM EST FRI MAR 9 2012
STRONG AND GUSTY WINDS WILL CONTINUE TO DIMINISH FROM WEST TO EAST
TONIGHT...AND FAIRLY QUICKLY...AS HIGH PRESSURE AND A SLACK
GRADIENT ARRIVE TONIGHT. CURRENT SMALL CRAFT AND GALE HEADLINES
WILL HAVE TO CONTINUE INTO THE EVENING HOWEVER. THE CALM IS REALLY
BRIEF...AS THIS HIGH PRESSURE SCOOTS EAST BY DAYBREAK...AND A VERY
TIGHT GRADIENT BEGINS TO WORK INTO LAKE MICHIGAN AHEAD OF A WARM
FRONT. THIS GRADIENT WILL FILL IN OVER ALL NEARSHORES THROUGH THE
DAY...WITH LAKE MICHIGAN SEEING A HIGH PROBABILITY OF GALES...AND A
CHANCE FOR STORM FORCE WINDS FROM MANISTEE UP TO GRAND TRAVERSE
LIGHT...ESPECIALLY FUNNELING THROUGH THE MANITOU ISLANDS. GALES
NOT AS GREAT OF A CHANCE OVER THE STRAITS AND LAKE HURON...BUT CAN
CERTAINLY SEE THE CHANCE. ISSUED A WATCH THERE...BUT HOISTED A
HANDFUL OF NEW GALE WARNINGS ACROSS LAKE MICHIGAN...AND THE STORM
FORCE WATCH. THESE PRODUCTS RUN THROUGH SATURDAY EVENING...BUT CAN
SEE SOME NEARSHORE POSSIBLY NEEDING AN EXTENSION IN TIME...MAINLY
LAKE HURON NEARSHORES. THE INCREASINGLY STABLE CONDITIONS
DEVELOPING OVER THE LAKE DURING THE DAY OUGHT TO RESULT IN A
GRADUAL WEAKENING OF THE WINDS FROM WEST TO EAST AS THE DAY WEARS
ON.
&&
.HYDROLOGY...
ISSUED AT 418 PM EST FRI MAR 9 2012
FLOOD WARNING CONTINUES FOR THE RIFLE RIVER NEAR
STERLING...ALTHOUGH THE WATER LEVEL IS ON ITS WAY DOWN. STILL A
LITTLE ABOVE A FOOT OVER FLOOD STAGE. CURRENT HYDROGRAPH SUGGESTS
THE RIVER WILL FALL BELOW FLOOD STAGE BY DAYBREAK SATURDAY
MORNING. ADDITIONAL WATER RISES ON AREA RIVERS AND STREAMS ARE
CERTAINLY POSSIBLE NEXT WORK WEEK WITH THE ARRIVAL OF MORE
SNOWMELT AND RESULTING RUNOFF.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LHZ345-346-
349.
GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
LHZ345>349.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ323-341-
342-344>346.
GALE WARNING FROM 4 AM TO 10 PM EST SATURDAY FOR LMZ323-341-342.
STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
LMZ344>346.
LS...NONE.
&&
UPDATE...SD
SYNOPSIS...TL
SHORT TERM...SD
LONG TERM....JL
AVIATION...SD
MARINE...SD
HYDROLOGY...SDHazardous weather outlook, Mar 9, 4:30 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 430 PM EST FRI MAR 9 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 430 PM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE ACROSS EASTERN SECTIONS OF CHIPPEWA AND MACKINAC COUNTY THROUGH 7PM. THERE WILL BE A BRIEF PERIOD OR TWO OF SIGNIFICANTLY REDUCED VISIBILITY THROUGH THIS TIME. HOWEVER...THE HAZARDOUS WINTER WEATHER IS NO LONGER WIDESPREAD. GALE FORCE WINDS WILL CONTINUE ON PORTIONS OF LAKE HURON THROUGH THIS EVENING. THE RIFLE RIVER NEAR STERLING IN ARENAC COUNTY REMAINS ABOVE FLOOD STAGE...HOWEVER THE WATER LEVEL IS RECEDING AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY DAYBREAK SATURDAY. SEE ONGOING FLOOD WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHERLY WINDS WILL DEVELOP SATURDAY. GALE FORCE WINDS ARE LIKELY IN MANY NEARSHORE WATERS SURROUNDING THE GREAT LAKES. STORM FORCE WINDS ARE POSSIBLE IN PORTIONS OF THE NEARSHORES OF LAKE MICHIGAN. THESE WINDS WILL IMPACT MANY COASTAL COMMUNITIES FROM MANISTEE TO NORTHPORT IN LEELANAU COUNTY. GUSTS IN THESE LOCATIONS MAY EXCEED 50 MPH AT TIMES. WINDS FURTHER INLAND ARE EXPECTED TO GUST 35 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV JPB/SMD
In the hours before
Local storm report, Mar 9, 10:56 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM SNOW 11 N LAKE CITY 44.49N 85.21W
03/09/2012 M3.2 INCH MISSAUKEE MI TRAINED SPOTTER
24 HR TOTAL THRU 630AM. SNOWDEPTH 16 IN.
0855 AM SNOW 10 S GRAYLING 44.51N 84.71W
03/09/2012 M2.8 INCH CRAWFORD MI TRAINED SPOTTER
24HR TOTAL THRU 8AM.
0901 AM SNOW WOLVERINE 45.27N 84.61W
03/09/2012 M4.5 INCH CHEBOYGAN MI TRAINED SPOTTER
24HR TOTAL THRU 8AM.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:54 PM EST | Gale Watch | APX | 12 hr | |
| Mar 9, 4:54 PM EST | Gale Warning | APX | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.